advertisement
Question
Posted by: slim inside | 2010/01/22

Stubborn fat?

Hi dietdoc. I am a 35 year old female, suffer from depression and have been on zoloft (half a tablet every second day) for the past year. I have always struggled with my weight ( 148 cm, 63 kg). I joined weigh-less in November last year and also gym at least 3 times a week (spinning). I am also on a mini dose of roaccutane due to mild acne and on the pill Yaz. To date, I have lost only 0,6 kg on Weigh-less. This is really getting discouraging. I am discontinuing the Yaz and the Roacccutane, but cannot let go of the Zoloft yet. Why can' t I lose weight?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Slim Inside
There are a variety of factors that may prevent weightloss: 1) Hormonal imbalances (thyroid, female hormones, insulin); 2) The use of medications, although both Zoloft and Roaccutane do not list weight gain as a side-effect; 3) Use of female hormone therapy (the pill, HRT, etc), which can cause weight gain in some patients, while other will lose weight; 4)Depression itself can cause pronounced weight gain and hamper weightloss; 5) Intake of more energy than you require. I would suggest that you discuss these different potential causes with your prescribing medical dr(s) and the Weigh-Less team. If for example, your very low dose of Zoloft is not sufficient to combat your depression, then this could well be a reason for your inability to lose weight. But any changes in medication and dosage must be done under the supervision of your dr. Ask the drs to test your hormone levels to see if you suffer from underactive thyroid, insulin resistance or polycystic ovarian syndrom (PCOS). Both the latter conditions will respond to the use of a low-fat, low-GI diet and cause weightloss. Contact a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), if you are diagnosed with insulin resistance.
Holding thumbs that you do now start losing weight
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2010/01/23

Dear Slim Inside
There are a variety of factors that may prevent weightloss: 1) Hormonal imbalances (thyroid, female hormones, insulin); 2) The use of medications, although both Zoloft and Roaccutane do not list weight gain as a side-effect; 3) Use of female hormone therapy (the pill, HRT, etc), which can cause weight gain in some patients, while other will lose weight; 4)Depression itself can cause pronounced weight gain and hamper weightloss; 5) Intake of more energy than you require. I would suggest that you discuss these different potential causes with your prescribing medical dr(s) and the Weigh-Less team. If for example, your very low dose of Zoloft is not sufficient to combat your depression, then this could well be a reason for your inability to lose weight. But any changes in medication and dosage must be done under the supervision of your dr. Ask the drs to test your hormone levels to see if you suffer from underactive thyroid, insulin resistance or polycystic ovarian syndrom (PCOS). Both the latter conditions will respond to the use of a low-fat, low-GI diet and cause weightloss. Contact a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), if you are diagnosed with insulin resistance.
Holding thumbs that you do now start losing weight
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement